MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. PERSONA CEMENTED ALL-POLY PATELLA 41MM; PROSTHESIS, KNEE

ZIMMER MANUFACTURING B.V. PERSONA CEMENTED ALL-POLY PATELLA 41MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Ecchymosis (1818); Hematoma (1884); Pain (1994); Muscle/Tendon Damage (4532); Joint effusion (4849)
Date of Event 01/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10 - concomitant devices - persona posterior stabilized cemented standard femoral component right size 11 catalog #: 42500607002 lot #: 64520139, persona cemented keel tibial component size g catalog #: 42536007902 lot #: 65818886, persona posterior stabilized articular surface right 10mm catalog #: 42522401010 lot #: 65930324.The complainant has indicated that the product will not be returned to zimmer biomet for investigation, as the device remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent an irrigation and debridement procedure approximately two (2) weeks following right knee arthroplasty to address wound dehiscence accompanied by ecchymosis and moderate effusion as well as repair the patient's quadricep tendon.During the procedure, a subcutaneous hematoma was evacuated and the vastus medialis was closed with one loop.No implants were removed.Initial operative notes noted no intraoperative complications.Irrigation and debridement operative notes noted no intraoperative complications.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; g1; g3; g6; h1; h2; h3; h4; h6; h10.Product has not been evaluated as it has been determined the event is not related to device.During the investigation process a review of the sterile certifications were reviewed and found to be conforming with no applicable deviations.It is expected that a wound heals in stages and should be of normal appearance related to the timeframe since the incision was made.A surgical wound should be well approximated without redness, warmth, swelling and/or purulent drainage for the duration of its healing.The expression ''wound concerns'' or ''non-healing wound'' would imply that the appearance of the wound deviates from what a surgical wound should appear.It may be red, have drainage, additional pain, warmth and swelling as well as healing time may be delayed.This deviation signifies an alteration in the wound healing process which can be complicated by patient comorbidities such as diabetes, obesity, smoking, and other conditions that are known to slow a person¿s ability to heal.Wound complications can be treated conservatively or more invasively with an irrigation and debridement (i&d) which promotes healing at the site and prevents further complications.If deeper exploration of the wound is warranted and the joint space is entered, a poly exchange is typically performed in conjunction with the i&d to clear out any debris, hematoma formation, or to prevent deep joint infection.The root cause of the reported event is not device related.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
PERSONA CEMENTED ALL-POLY PATELLA 41MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21366036
Report Number0002648920-2025-00040
Device Sequence Number20945518
Product Code MBH
UDI-Device Identifier00889024247727
UDI-Public(01)00889024247727(17)280610(10)66093369
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K121771
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42540200041
Device Lot Number66093369
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2025
Supplement Date Received by Manufacturer06/13/2025
Initial Report FDA Received Date02/12/2025
Supplement Report FDA Received Date06/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight82 KG
Patient EthnicityNon Hispanic
Patient RaceWhite